Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 4, 2024, 6:31 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2024, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 4, 2024, 6:49 PM CDT
- In force
- 18 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hancock County, MS, Pearl River County, MS
The radar
The Hammond radar (KHDC), 88 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WFUS54 KLIX 042331
TORLIX
MSC045-109-050000-
/O.NEW.KLIX.TO.W.0026.240604T2331Z-240605T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
631 PM CDT Tue Jun 4 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northern Hancock County in southern Mississippi...
Southeastern Pearl River County in southern Mississippi...
* Until 700 PM CDT.
* At 631 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Picayune, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Hancock and southeastern Pearl River Counties.
This includes Interstate 59 in Mississippi between mile markers 4 and
12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3069 8934 3044 8934 3050 8970 3059 8973
TIME...MOT...LOC 2331Z 267DEG 32KT 3056 8964
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue1 follow-up statement
924 WWUS54 KLIX 042349 SVSLIX Severe Weather Statement National Weather Service New Orleans LA 649 PM CDT Tue Jun 4 2024 MSC045-109-042358- /O.CAN.KLIX.TO.W.0026.000000T0000Z-240605T0000Z/ Hancock MS-Pearl River MS- 649 PM CDT Tue Jun 4 2024 ...THE TORNADO WARNING FOR NORTHERN HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for southern Mississippi. Remember, a Severe Thunderstorm Warning still remains in effect for Pearl River and Hancock County. && LAT...LON 3069 8934 3044 8934 3050 8970 3059 8973 TIME...MOT...LOC 2347Z 267DEG 32KT 3057 8946 $$ Zeringue
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:57 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 4, 3:57 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 357 PM CDT Tue Jun 4 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (This evening through Wednesday night) Issued at 338 PM CDT Tue Jun 4 2024 Upper ridging near both the Atlantic and Pacific coasts this afternoon with shortwaves over the middle and lower Mississippi River Valley and a second over the Great Plains. A complex of thunderstorms was moving into the area from the northwest at press time and necessitated the issuance of a Severe Thunderstorm Watch until 8 PM CDT across much of the northern half of the CWA with the primary threat of damaging winds. Will eventually see the current complex weaken with the loss of surface heating. Ahead of the storms, temperatures ranged from the mid 80s to lower 90s across the area with dew points generally in the mid 70s. As has been the case for several days, the main concerns will be with thunderstorm potential. As long as we continue in northwesterly upper flow, each shortwave moving toward the upper trough position will trigger a thunderstorm complex to our northwest at some point. The complex then moves southeastward toward the local area and eventually weakens as it outruns the best thermodynamic support. Global and convection allowing models have struggled to model these complexes both in spatial and temporal details. Seemingly over the last several days, the ECMWF operational model and longer range runs of the HRRR have performed a bit better than most of the other models. The NBM certainly gives these solutions some credence and will keep those numbers, and in the case of this evening, bump them up somewhat, at least through 02z or so. Once things stabilize behind the convection, rain chances should diminish quickly for the remainder of the night. The ECMWF and HRRR both signal another complex during the day tomorrow, and will not go with a dry forecast like the GFS and NAM would indicate. Still will see temperatures get into the 90s before convection gets going again, and won't depart from the NBM temperature numbers tomorrow/tomorrow night. && .LONG TERM... (Thursday through Monday night) Issued at 338 PM CDT Tue Jun 4 2024 Troughing will be exiting the area to the east by Thursday morning, leaving a remnant boundary behind. The most likely area for the boundary seems to be in the northern portions of the area. Areas south of the boundary will see enhanced heating due to compressional warming. We will still have quality moisture on Thursday with PW around 1.9-2 inches where the boundary lays up. So, with the heating, moisture and trigger, expect storms to develop in the vicinity of the best surface convergence where the boundary lays up in the area. Drier mid-level air looks to filter into the area Friday, decreasing rain chances while keeping the boundary somewhere in the area. Scattered showers and storms are still possible Friday, but the coverage will be less than Thursday due to the drier air filtering in. The boundary looks to become diffuse by the weekend, so that will lead to a lack of low-level trigger for convection. With quality moisture still in the area with PW around 1.6-1.8 inches, expect a more summer-time isolated convective regimes Saturday and Sunday. Medium-range guidance differs significantly beyond the weekend with a potential front at the beginning of next week. The spatial and temporal aspect of the front seems very uncertain at this time, but that is not surprising given it is about a week out. && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Tue Jun 4 2024 Main question for aviation interests is convective development. While TSRA are still well back toward KSHV, there's been quite a bit of SHRA development in advance of that in the past 30-60, so we may need additional amendments to add thunder in the next few hours. Cloud bases generally between FL025 and FL035, but direct impacts could produce MVFR ceilings and IFR visibilities. Most convection should dissipate by 01z Wednesday. Potential for MVFR to IFR ceilings prior to sunrise Wednesday. Based on the last few days, certainly won't rule out an additional round of convection on Wednesday. && .MARINE... Issued at 338 PM CDT Tue Jun 4 2024 Main marine concern will be the thunderstorm threat over the next several days. Outside of thunderstorm wind potential, we'll have the usual evening increase in winds to near 15 knots before they subside again. Otherwise, no major marine issues anticipated. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 90 71 89 / 40 50 40 40 BTR 75 94 76 94 / 30 40 20 50 ASD 75 93 76 93 / 30 30 30 50 MSY 77 92 78 92 / 30 30 20 60 GPT 77 90 76 91 / 30 30 30 50 PQL 74 92 75 92 / 20 20 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...RW LONG TERM....JZ AVIATION...RW MARINE...RW
In the hours before
Local storm report, Jun 4, 6:04 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
604 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tstm Wnd Dmg 1 N Clinton 30.87N 91.02W
06/04/2024 East Feliciana LA Emergency Mngr
Widespread tree and powerline damage across
the area. Further details will be sent
later.
&&
CABLocal storm report, Jun 4, 6:06 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
606 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Dmg 1 E Jackson 30.83N 91.19W
06/04/2024 East Feliciana LA Emergency Mngr
Widespread tree and powerline damage
reported by the parish. More details still
to come.
&&
CABLocal storm report, Jun 4, 6:07 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
607 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Dmg Centreville 31.09N 91.07W
06/04/2024 Wilkinson MS Public
Trees down in Centreville.
&&
CABLocal storm report, Jun 4, 6:11 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
611 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Tornado 2 W Amite 30.73N 90.55W
06/04/2024 Tangipahoa LA Emergency Mngr
Parish officials passed on multiple reports
of a possible tornado between LA 1045 and
1046 just west of Amite. CC drop also
noticed on radar. Still waiting on details.
&&
CABLocal storm report, Jun 4, 6:21 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
621 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Dmg 3 ENE Watson 30.59N 90.91W
06/04/2024 Livingston LA Broadcast Media
Powerlines down on Cheray Dr. Relayed via
Social Media.
&&
CABLocal storm report, Jun 4, 6:30 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service New Orleans LA
630 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Gst 12 SSW Mandeville 30.20N 90.12W
06/04/2024 M55 MPH GMZ530 LA Mesonet
Mid Lake Weatherflow mesonet measured a gust
of 55 mph.
&&
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:07 AM CDT | Special Weather Statement | LIX | Wilkinson | 53 min |
| Jun 4, 2:46 PM CDT | Special Weather Statement | LIX | Wilkinson | 44 min |
| Jun 4, 2:57 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 30 min |
| Jun 4, 3:46 PM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 29 min |
| Jun 4, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
| Jun 4, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 34 min |
| Jun 4, 4:34 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 41 min |
| Jun 4, 5:05 PM CDT | Tornado Warning | LIX | Amite, Pike | 25 min |
| Jun 4, 5:18 PM CDT | Tornado Warning | LIX | Pike, Walthall | 27 min |
| Jun 4, 5:24 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 51 min |
| Jun 4, 6:11 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 49 min |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.